CORDIS CORPORATION POWERFLEXPRO 10MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
4401010X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, the balloon of a powerflex pro 10mm 10cm 135 burst before reaching the rated working/burst pressure, below the rbp.The device was removed from the patient intact (in one piece).The case was completed with a non-cordis balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was prepper normally.The balloon ruptured while in the superficial femoral artery.The device was able to maintain negative pressure.The balloon was not in a stent when it ruptured.The lesion was noted to have plaque and stenosis.The lesion had moderate calcification with a 35% stenosis.The device was being used to treat a chronic total occlusion (cto).The manual pressure pump was filled with a saline/contrast ratio of 1:1.The same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.The balloon crossed the lesion without difficulty.The catheter was never in an acute bend.The device will be returned for evaluation.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82222548 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
As reported, the balloon of a powerflex pro 10mm x 10cm 135 burst before reaching the rated working/burst pressure, below the rbp.The device was removed from the patient intact (in one piece).The case was completed with a non-cordis balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was prepped normally.The balloon ruptured while in the superficial femoral artery.The device was able to maintain negative pressure.The balloon was not in a stent when it ruptured.The lesion was noted to have plaque and stenosis.The lesion had moderate calcification with a 35% stenosis.The device was being used to treat a chronic total occlusion (cto).The manual pressure pump was filled with a saline/contrast ratio of 1:1.The same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.The balloon crossed the lesion without difficulty.The catheter was never in an acute bend.Additional information provided indicated that the device was used in a 65% stenosis, after dilation, it was 35%.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82222548 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis and the exact cause could not be determined.Vessel characteristics, such as moderate calcification, may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ the ifu also instructs that inflation at a high rate may damage the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
As reported, the balloon of a powerflex pro 10mm 10cm 135 burst before reaching the rated working/burst pressure, below the rbp.The device was removed from the patient intact (in one piece).The case was completed with a non-cordis balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was prepper normally.The balloon ruptured while in the superficial femoral artery.The device was able to maintain negative pressure.The balloon was not in a stent when it ruptured.The lesion was noted to have plaque and stenosis.The lesion had moderate calcification with a 65% stenosis.After dilation the lesion was noted to have a 35% stenosis remaining.The device was not being used to treat a chronic total occlusion (cto).The manual pressure pump was filled with a saline/contrast ratio of 1:1.The same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.The balloon crossed the lesion without difficulty.The catheter was never in an acute bend.The device will not be returned for evaluation as multiple attempts were made without success.Addendum for additional information received: the device was used in a 65% stenosis.After dilation, it was 35%.
Additional Manufacturer Narrative
As reported, the balloon of a powerflex pro 10mm 10cm 135 burst before reaching the rated working/burst pressure, below the rbp.The device was removed from the patient intact (in one piece).The case was completed with a non-cordis balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was prepper normally.The balloon ruptured while in the superficial femoral artery.The device was able to maintain negative pressure.The balloon was not in a stent when it ruptured.The lesion was noted to have plaque and stenosis.The lesion had moderate calcification with a 65% stenosis.After dilation, the lesion was noted to have a 35% stenosis remaining.The device was not being used to treat a chronic total occlusion (cto).The manual pressure pump was filled with a saline/contrast ratio of 1:1.The same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.The balloon crossed the lesion without difficulty.The catheter was never in an acute bend.The device will not be returned for evaluation as multiple attempts were made without success.The product was returned for analysis.A non-sterile powerflex pro 10mm10cm 135 percutaneous transluminal angioplasty (pta) unit was received for analysis inside a plastic bag.Per visual analysis, a rupture was observed on the balloon of the powerflex pro 10mm10cm 135 catheter unit.No other anomalies could be observed by the naked eye.Per functional testing, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.A leakage was observed at the rupture on the balloon.No other anomalies were observed.Per microscopic analysis, sem was performed to identify the possible root cause of the balloon rupture.Results showed that the powerflex pro catheter complaint unit presented evidence of a ruptured condition on the balloon and scratch marks near the damaged area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82222548 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis as a leakage was noted coming from a ruptured area on the balloon surface.However, the exact cause cannot be determined.The outer surface of the balloon presented evidence of scratch marks adjacent to the balloon rupture.The balloon material near the rupture, appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Therefore, based on the information available for review, it is likely vessel characteristics of moderate calcification and stenosis likely contributed to the reported event as evidenced by device analysis.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported events for both devices.Therefore, no corrective or preventive actions will be taken at this time.
Event or Problem Description
As reported, the balloon of a powerflex pro 10mm 10cm 135 burst before reaching the rated working/burst pressure, below the rbp.The device was removed from the patient intact (in one piece).The case was completed with a non-cordis balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was prepper normally.The balloon ruptured while in the superficial femoral artery.The device was able to maintain negative pressure.The balloon was not in a stent when it ruptured.The lesion was noted to have plaque and stenosis.The lesion had moderate calcification with a 65% stenosis.After dilation the lesion was noted to have a 35% stenosis remaining.The device was not being used to treat a chronic total occlusion (cto).The manual pressure pump was filled with a saline/contrast ratio of 1:1.The same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.The balloon crossed the lesion without difficulty.The catheter was never in an acute bend.The device will not be returned for evaluation as multiple attempts were made without success.
Event or Problem Description
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.